Advertisement

Does benazepril interact with other medications or foods?

Benazepril (Lotensin) can interact with certain medications, as follows:                                                                                                                                                   Because a potential side effect of benazepril is immune system suppression, taking other drugs that suppress the immune system along with benazepril may increase your risk of infection.
  • When taken with insulin or other diabetes medications, benazepril can lower blood sugar levels, causing dizziness, weakness and headaches.
  • Benazepril may interact with non-steroidal anti-inflammatory drugs (NSAIDs), including both over-the-counter and prescription medications, such as ibuprofen, celecoxib and indomethacin.
  • Other drugs with potential interactions include: other blood pressure medications, potassium and medications for allergies or colds.
  • Over-the-counter cold medications and diet aids that increase heart rate or blood pressure should not be taken along wtih benazepril without consulting a doctor.
Before taking benazepril, be sure to give your doctor a complete history of all the medications and supplements you are taking. While using benazepril, do not alter doses or medications without your doctor's advice.
 

Continue Learning about ACE Inhibitor

How effective are ACE inhibitors for managing heart failure?
Donna Hill Howes, RNDonna Hill Howes, RN
The many available ACE inhibitors are equally effective for patients with systolic heart failure. AC...
More Answers
What are side effects of ACE inhibitors?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include swelling of the lips, face, or limbs, coughing, rashes, headaches, dizzines...
More Answers
Why are ACE inhibitor medications beneficial if I have diabetes?
American Diabetes AssociationAmerican Diabetes Association
An angiotensin converting enzyme (ACE) inhibitor is an oral medicine that lowers blood pressure. For...
More Answers
How do ACE inhibitors treat heart attacks?
Anjan Gupta, MDAnjan Gupta, MD
Heart attack is caused by rupture of cholesterol plaque in the blood vessels of the heart leading to...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.